Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 21, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 25, 2023, 6:32 PM CDT for Lynn County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2023, 6:32 PM CDT (23:32 UTC)
- Expired
- Apr 25, 2023, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 40 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -665 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624
WUUS54 KLUB 252332
SVRLUB
TXC305-260015-
/O.NEW.KLUB.SV.W.0021.230425T2332Z-230426T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
632 PM CDT Tue Apr 25 2023
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northern Lynn County in northwestern Texas...
* Until 715 PM CDT.
* At 631 PM CDT, a severe thunderstorm was located 7 miles south of
Slide, or 12 miles northwest of Tahoka, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wilson and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3331 10203 3338 10200 3336 10161 3313 10169
TIME...MOT...LOC 2331Z 293DEG 22KT 3330 10193
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MCZ2 follow-up statements
672 WWUS54 KLUB 252349 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 649 PM CDT Tue Apr 25 2023 TXC305-260015- /O.CON.KLUB.SV.W.0021.000000T0000Z-230426T0015Z/ Lynn TX- 649 PM CDT Tue Apr 25 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHEASTERN LYNN COUNTY... At 649 PM CDT, a severe thunderstorm was located 7 miles north of Tahoka, moving southeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Wilson and New Home. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3327 10195 3336 10192 3334 10162 3313 10169 TIME...MOT...LOC 2349Z 292DEG 21KT 3326 10183 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ MCZ
799 WWUS54 KLUB 260002 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 702 PM CDT Tue Apr 25 2023 TXC305-260015- /O.CON.KLUB.SV.W.0021.000000T0000Z-230426T0015Z/ Lynn TX- 702 PM CDT Tue Apr 25 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EAST CENTRAL LYNN COUNTY... At 702 PM CDT, a severe thunderstorm was located 5 miles northeast of Tahoka, moving southeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of east central Lynn County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3324 10182 3329 10180 3328 10164 3315 10168 TIME...MOT...LOC 0002Z 293DEG 22KT 3323 10174 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ MCZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:19 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 25, 6:19 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 619 PM CDT Tue Apr 25 2023 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 249 PM CDT Tue Apr 25 2023 As mentioned in the previous forecast, a conditional chance for the bimodal timing of strong to severe thunderstorms capable of producing large hail, strong winds gusts, tornadoes and periods of heavy rainfall continues from as early as late this afternoon into the evening hours along and east of a dryline, followed by the more likely and widespread development during the overnight hours associated with improved lift from a potent upper level low currently moving south from western Utah towards the Four Corners region. For later this afternoon and evening, a dryline appears to be setting up along or just east of the I27 corridor as of 3PM. Further west, a CU field on the southeast portion of lee side surface pressure falls extends a secondary drier-line from Deaf Smith County SSW into central Lea County in NM. CI along the drier-line to the west in our area is highly conditional on overcoming a weak low level inversion and depth of boundary layer moisture, which is unimpressive attm. The dryline currently over the I27 corridor may mix a little farther east and then begin to retreat westward by late afternoon enhancing surface moisture convergence along the surface low migrating south along the NM/TX state line this evening into the overnight hours. Short term CAMS signal the possibility for CI in our northwest zones as early as 7PM with the potential for discrete supercells moving east and south through the evening hours into the South Plains and Rolling Plains. Storms would initially be elevated but would be slow moving and have the ability to ultimately become surface based, especially as we approach sunset and a modest LLJ of around 30kt begins to develop with confluent flow around the surface pressure falls. The second round of convection late tonight into early Wednesday will take advantage of moisture advection filling in to the east of the retreating dryline this evening. Strong lift associated with the advancing upper low from the Four Corners region into northern NM overnight will produce a larger more organized convective complex shifting south and east out of eastern NM and the Texas Panhandle. Our areas in the southern Texas Panhandle and northern Rolling Plains appear to be most likely impacted by the second round of storms as strong divergence aloft collocates with an improving low level jet and surface moisture convergence. As surface pressure and wind fields respond to the upper low tracking from northeast NM into the Texas Panhandle after sunrise tomorrow morning, there is a chance of heavy rainfall associated with the surface low moving east, and currently progged to position over the northern Rolling Plains, more specifically in the Childress area by mid morning tomorrow. The potential for severe storms over the Rolling Plains by late morning tomorrow into the early afternoon will ultimately depend on how the overnight storms evolve and how the boundary layer atmosphere is able to recover. Attm, the SPC does have the far eastern Rolling Plains highlighted in an Enhanced Risk. && .LONG TERM... (Wednesday night through next Monday) Issued at 249 PM CDT Tue Apr 25 2023 By Wednesday night a surface cold front should surge south through the forecast area. The 500 mb low should continue to trek to the east southeast across the northern Texas Panhandle into western Oklahoma. Appears that this will be the location most favored for precipitation continuing Wednesday night into Thursday morning. Due to the uncertainty with regard to the exact track still though have maintained PoP mentions across the far southern Texas Panhandle into the Rolling Plains during this time frame. Northwest flow aloft will setup over the region for Thursday as surface high pressure moves across. This will allow skies to clear and despite being behind the cold front plenty of insolation will allow afternoon temperatures to warm into the mid to upper 70s. Another upper-level disturbance will quickly drop south into the central Rockies Thursday night and into the Four Corners region by Friday morning. This will shift another surface low east across the forecast area and bring a stronger cold front into the area. The speed of this front will have a big role in high temperatures for the day with high temperatures expected to be in the mid 50s across the southwest Texas Panhandle to the mid 70s across the southern Rolling Plains and remaining steady or decreasing as we go through the afternoon. However, would not be surprised if this front tends a bit faster and these temperatures would have to be lowered. The other impact will be strong northerly winds that move in behind the front with sustained wind speeds near 30 mph with gusts up to 45 mph. Wind speeds will diminish from north to south through the afternoon and into the evening hours on Friday. As the core of the low moves across the forecast area Friday evening into Saturday morning a few showers may be possible but overall rain amounts will be light due to limited moisture. Upper-level ridging will begin to build into the forecast area on Sunday and remain in place through the middle of next week. This will keep our area dry with temperatures rebounding back into the low to mid 80s. /WI && .AVIATION... (00Z TAFS) Issued at 607 PM CDT Tue Apr 25 2023 Convection will be the biggest issue with TAFs this evening at all terminals and possible through tomorrow afternoon at CDS. Convection will be scattered across the region with confidence on timing and location being low. If a thunderstorm does affect a terminal, CIGs and/or VIS could drop down to MVFR and possible IFR in stronger storms. Strong winds up to 50 knots and golfball size hail will also be possible. Conditions are expected to be VFR outside of any convection. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...55 LONG TERM....58 AVIATION...51
Hazardous weather outlook, Apr 25, 2:47 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 247 PM CDT Tue Apr 25 2023 TXZ021>044-262000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 247 PM CDT Tue Apr 25 2023 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Severe thunderstorms capable of large hail up to golf ball size, locally heavy rain, wind gusts up to 60 MPH, and isolated tornadoes are possible this afternoon and overnight, mainly in the far southern Texas Panhandle, northern South Plains, and the northern Rolling Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible on Wednesday across most of the region. Some thunderstorms may become severe on Wednesday afternoon, especially over the Rolling Plains. Large hail to quarter size will be possible. Sustained north winds may exceed 30 mph across the entire area on Friday behind a strong cold front. Elevated fire weather conditions may return to portions of the region Friday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 25, 5:50 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lubbock TX
550 PM CDT Tue Apr 25 2023
TXZ034-035-040-041-252330-
Terry TX-Hockley TX-Lynn TX-Lubbock TX-
550 PM CDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of southwestern
Lubbock, northwestern Lynn, northeastern Terry and southeastern
Hockley Counties through 630 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Locketville, or 12 miles southeast of Levelland,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Slide and Ropesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.
&&
LAT...LON 3340 10230 3349 10228 3347 10188 3326 10195
TIME...MOT...LOC 2250Z 285DEG 24KT 3342 10225
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 74 min |
| Apr 25, 5:50 PM CDT | Special Weather Statement | LUB | Terry | 40 min |
| Apr 25, 6:51 PM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 2 hr |
| Apr 25, 6:59 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.